Seniors can have adverse reactions to BP meds

By

Community

December 7, 2018 - 7:26 PM

Dear Dr, Roach: I wonder if you could comment on the negative side effects of various blood pressure medications for those over 65 — particularly folks who are 80-plus.

Should a person be on more than two medications if one’s blood pressure is generally 150-160/70-80? Does the answer change if the person also has chronic atrial fibrillation?

I am on three blood pressure medications meds, have chronic atrial fibrillation and have had extremely bad lightheadedness, to the point of altering my quality of life. I am on one medication (clonidine) that was listed as having many side effects, like the ones I mentioned. I checked with my pharmacist and got the same info: It’s not good for seniors. Atenolol also was listed as not being good for seniors. Websites said clonidine could cause older adults to have “memory issues,” such as brain fog, which I have experienced. No fun for sure.

Related